MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.7/3.5MM VA-LCP MEDIAL DISTAL TIBIA PLATE/4 HOLES/LEFT; PLATE, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.7/3.5MM VA-LCP MEDIAL DISTAL TIBIA PLATE/4 HOLES/LEFT; PLATE, FIXATION, BONE
Model Number 02.118.003
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Discomfort (2330); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional pro-code: hwc.Complainant part is not expected to be returned for manufacturer review/investigation.(b)(4).The reported event required medical/surgical intervention to preclude permanent damage to a body structure.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the patient underwent hardware removal of the left anterolateral distal tibia plate with six (6) holes and left medial distal tibia plate with four (4) holes from the distal tibia due to plate sitting prominent and soft tissue irritation.All hardware was removed successfully, with the exception of 2 broken screws.Screw heads came off screws during removal.A total of six 3.5 mm cortical screws, and eight 2.7mm variable angle locking screws were removed along with the two (2) plates.The broken screws were not removed because they were buried in bone.Aside from those two (2) broken screws.No lot numbers available for the screws which were removed.It is unknown if there was a surgical delay.Procedure outcome is unknown.There was no patient consequence reported.This complaint involves an unknown number of devices.This report is for one (1) 2.7/3.5mm va-lcp medial distal tibia plate/4 holes/left.This report is 1 of 3 for (b)(4).
 
Event or Problem Description
This report is for one (1) 2.7/3.5mm va-lcp medial distal tibia plate/4 holes/left.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Further it was reported that both the screws that broke were locking screws.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.07/19/2019: updated event description: it was reported that on (b)(6) 2019, the patient underwent hardware removal of the left anterolateral distal tibia plate with six (6) holes and left medial distal tibia plate with four (4) holes from the distal tibia due to plate sitting prominent and soft tissue irritation.All hardware was removed successfully, with the exception of two (2) broken screws.A total of six (6) 3.5 mm cortical screws, and eight (8) 2.7mm variable angle locking screws were removed along with the two (2) plates.I do not have date of original implants.The broken screws were not removed because they were buried in bone.It is unknown if there was a surgical delay.Procedure outcome is unknown.There was no patient consequence reported.Flow: adverse event (no reported product problem) visual inspection: the picture of the 2.7/3.5mm va-lcp medial distal tibia plate/4 holes/left (part # 02.118.003, lot # unknown) was received at us cq showing no visual defects.The complaint is confirmed for device removal due to pain, there are no visual defects observed with the tibial plate.Conclusion: there is no indication that a design or manufacturing issue contributed to the complaint.No definitive root cause could be determined.No new malfunctions were observed during the course of this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Update 07/23/2019: it was reported that on (b)(6) 2019, the patient underwent hardware removal of the left anterolateral distal tibia plate with six (6) holes and left medial distal tibia plate with four (4) holes from the distal tibia due to plate sitting prominent and soft tissue irritation.All hardware was removed successfully, with the exception of two (2) broken screws.A total of six (6) 3.5 mm cortical screws, and eight (8) 2.7mm variable angle locking screws were removed along with the two (2) plates.I do not have date of original implants.The broken screws were not removed because they were buried in bone.It is unknown if there was a surgical delay.Procedure outcome is unknown.There was no patient consequence reported this (b)(4) captures the ten (10) ips while (b)(4) captures the six (6) ips.This report is for one (1) unk - screws: locking: trauma.This report is 2 of 10 for (b)(4).

Brand Name
2.7/3.5MM VA-LCP MEDIAL DISTAL TIBIA PLATE/4 HOLES/LEFT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8808749
Report Number2939274-2019-59285
Device Sequence Number327697
Product Code HRS
UDI-Device Identifier10886982037602
UDI-Public(01)10886982037602
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K120854
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.118.003
Device Catalogue Number02.118.003
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/26/2019
Supplement Date Received by Manufacturer07/23/2019
08/21/2019
08/21/2019
Initial Report FDA Received Date07/19/2019
Supplement Report FDA Received Date07/25/2019
08/21/2019
08/21/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age44 YR